MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC

BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number 840-717
Medical Device Problem Codes Break (1069); Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a lithoclast ultrasound probe was used during a percutaneous nephrolithotomy procedure in the kidney performed on (b)(6) 2020.According to the complainant, during the procedure, the ultrasound probe broke and was unable to remove the broken probe from the handpiece.Nothing detached inside the patient.The procedure was cancelled due to this event.There was no serious injury/adverse effect to patient as a result of the event.

Brand Name
ULTRASOUND PROBE
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10658555
Report Number3005099803-2020-04443
Device Sequence Number19807985
Product Code FFK
UDI-Device Identifier08714729516613
UDI-Public08714729516613
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K012445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840-717
Device Catalogue Number840-717
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1